MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER STEERABLE DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER STEERABLE DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number ASDS-14F-075
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes Bradycardia (1751); Low Blood Pressure/ Hypotension (1914)
Date of Event 05/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6)2023, a 14f amplatzer steerable delivery sheath was selected to implant a device.During the procedure, there was suspected air ingress through the sheath causing bubble in right coronary artery (rca) resulting in temporary hypotension and bradycardia, patient recovered with medication.The device was used to continue the procedure.The patient is stable.
 
Additional Manufacturer Narrative
An event of suspected air ingress through the sheath causing bubble in right coronary artery (rca) resulting in temporary hypotension and bradycardia was reported.The investigation found the sheath was noted to have a kink to be present in the extension tubing, possible due to shipment or storage conditions.The tip of the sheath was able to be actuated with ease.No other anomalies were noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Abbott is issuing this important field safety corrective action for the amplatzer steerable delivery sheath (asds) due to the air ingress trend.Abbott has identified air ingress as a potential illness or injury.The capa (action 132620) investigation has confirmed that the asds integrated hemostasis valve design and procedural use allow for air to ingress when optimal air management techniques are not adhered to by physicians.As a result of this finding, abbott is performing further investigation to monitor this issue.

Brand Name
AMPLATZER STEERABLE DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16976333
Report Number2135147-2023-02242
Device Sequence Number6442980
Product Code DQY
UDI-Device Identifier05415067036025
UDI-Public05415067036025
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K212026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberASDS-14F-075
Device Catalogue NumberASDS-14F-075
Device Lot Number8533920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2135147-6/8/23-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown